MAUDE Adverse Event Report: FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP

FLOWONIX MEDICAL, INC. PROMETRA II PROGRAMMABLE PUMP; IMPLANTABLE INFUSION PUMP
Model Number 16827
Medical Device Problem Code Communication or Transmission Problem (2896)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/21/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending return of device for analysis.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformance's, issues or capas associated with pump function.Internal complaint number: (b)(4).
 
Event or Problem Description
Clinical specialist (cs) contacted technical solutions to report a patient's pump that was not communicating with the clinician programmer.There were no volume discrepancies alleged and no patient symptoms alleged either.The physician was able to access the pump and refill the pump, but cannot change any of the programming parameters.Director of clinical engineering attempted several times with different programmers to communicate with the pump, but was unsuccessful.The pump was later explanted and replaced.
 
Additional Manufacturer Narrative
Device was returned for additional evaluation and investigation.A review of the device history record, which includes verification of all steps in the manufacturing of the pump, verification of all final testing performed by/on the pump, verification of sterilization, and packaging for subject pump was performed.The review did not identify any non-conformances, issues or capas associated with pump function.Additional physical investigation was performed on the device, confirming the alleged issue.Visual inspection of the exterior of the pump did not show any anomalies.An attempt to inquire the pump failed.No tone was heard during the inquiry.An attempt to read the pump memory with the programmer terminal tool failed as well.The pump was decontaminated a second time and the suture ring and cap were removed.The top cover was machined off to inspect the interior components.No visual anomalies were observed with the interior components.A testing of the battery's voltage confirmed it had a 2.895 v.This is enough voltage to power and run the module, ruling the battery out as the cause for the issue.Testing of the telemetry coil showed 16.68 m ohm resistance.This measurement is within the specification.Engineering believes that the issue is with the module, but the root cause could not be identified.Internal complaint number: (b)(4).

Brand Name
PROMETRA II PROGRAMMABLE PUMP
Common Device Name
IMPLANTABLE INFUSION PUMP
Manufacturer (Section D)
FLOWONIX MEDICAL, INC.
500 international drive
suite 200
mount olive NJ 07828
Manufacturer (Section G)
FLOWONIX MEDICAL, INC.
120 forbes blvd
suite 170
mansfield MA 02048
Manufacturer Contact
james bennett
500 international drive
suite 200
mount olive, NJ 07828
9734269229
MDR Report Key14428713
Report Number3010079947-2022-00089
Device Sequence Number6634803
Product Code LKK
UDI-Device Identifier00810335020242
UDI-Public(01)00810335020242(17)200916(10)26362
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P080012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2020
Device Model Number16827
Device Catalogue Number16827
Device Lot Number26362
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer04/21/2022
Initial Report FDA Received Date05/18/2022
Supplement Report FDA Received Date10/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale